Aa
A
A
Close
Avatar universal
Scalp hurts
I'm not sure if its the hard- water here in Houston or if its something else. Since a year now, my hair has been falling alot and my scalp hurts very often. I dont know what is causing this. I'm not under any medication and take multivitamin tablets everyday. The scalp pain is unbearable....so much so that i have to put an ice pack sometimes to numb the pain. Would appreciate any help.

thanks


This discussion is related to Bad Scalp Problem.
Cancel
2 Answers
Page 1 of 1
Avatar universal
imlooking for an answer my self my scalp hurts and it causes headaches badly and idk feels like i wore a tight ponytail.its weird cuz im not loosing much hair..not that much idk check with a doctor
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi,

This could more likely seborrhoeic dermatitis. It is a skin disorder affecting the scalp, face, and trunk causing scaly, flaky, itchy, red skin. It particularly affects the sebum-gland rich areas of skin.

Side effects to inflammation may include temporary hair loss. If severe outbreaks are untreated for extended intervals, permanent hair loss may result, because of damage to hair follicles.

http://en.wikipedia.org/wiki/Seborrhoeic_dermatitis

Soaps and detergents such as sodium laureate sulfate may precipitate a flare-up, as they strip moisture from the top layers of the skin, and the drying property of these can cause flare-ups and may worsen the condition. Accordingly a suitable alternative should be used instead.

Among dermatologist recommended treatments are shampoos containing coal tar, ciclopiroxolamine, ketoconazole, selenium sulfide, or zinc pyrithione. For severe disease, keratolytics such as salicylic acid or coal tar preparations may be used to remove dense scale. Topical terbinafine solution (1%) has also been shown to be effective in the treatment of scalp seborrhoea,as may lotions containing alpha hydroxy acids or corticosteroids (such as fluocinolone acetonide). Pimecrolimus topical lotion is also sometimes prescribed.

It would be advisable to consult a skin specialist for your symptoms and a proper clinical examination if your symptoms persist.

Let us know if you need any other information and post us on how you are doing.

Regards.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
209987 tn?1451939065
Blank
tschock
AB
4851940 tn?1385441629
Blank
jemma116
United Kingdom